I don't think my skin likes any retinoids It became very oily after using the retin-a micro too. This upsets me because if I take accutane again it would be nice to have some sort of product to use as maintenance afterward. I guess that product won't be a retinoid, though. I'm sort of holding out hope for a new topical anti-androgen that will be coming out in the next few years called cb-03-01. It sounds like it would work great for me since anti-androgens like spiro clear me. Sprio makes my hair fall out, though. I just can't win lol...
I'm so sorry you're going through this. Just because it makes you oily doesn't mean it will break you out/won't clear you up. You have to give it time to work.
What was your acne like before spiro. Did/Do you have PCOS? Did you experience a IB? My derm seems like she wants to prescribe it but i don't think my acne is hormonal in the true sense of the word, even though i am breaking out mostly around my mouth/chin area. I'm just afraid of making it ten times worse.
So I wrote a response to this a few days ago and I guess it never posted...
The oil from the retinoids is really really uncomfortable. Oil bothers me more than acne, and feeling like I have to blot every 30 minutes because of retinoids is just not ok with me.
I took spiro before I took accutane. My acne was really bad. I had cysts, whiteheads, and blackheads. It was all over my face and never correlated with certain times of the month. I have been told I have pcos because my testosterone is high and I have quite a few other symptoms. I think I did have a small initial breakout, but it was nothing horrible. If I didn't lose my hair on spiro I would take it forever because besides accutane it was the only thing that completely cleared me. My skin was oil free and I didn't have a single spot, not even a blackhead. If I were you I'd try it. I think it's a great drug.